11-year-old girl revived with Narcan after overdose

FILE- In this Wednesday, Feb. 19, 2014 file photograph, a small bottle of the opiate overdose treatment drug, naloxone, also known by its brand name Narcan, is displayed at the South Jersey AIDS Alliance in Atlantic City, N.J. Naloxone works by blocking the brain receptors that opiates latch onto and helping the body "remember" to take in air. the treatment drug works most of the time, but national statistics aren’t kept on what happens to people who are revived. Some overdose again soon afterward. Some get treatment and get clean, but limited insurance, high costs and a shortage of spots at treatment centers can be hurdles. (AP Photo/Mel Evans,file)

PITTSBURGH (AP) — Police say an 11-year-old girl had to be revived with the antidote Narcan after a drug overdose in her Pittsburgh home.

Officers were called to the home Wednesday for a suspected overdose. A paramedic who responded tells the Post-Gazette the girl was using heroin.

Police say the child is in critical condition Thursday at Children’s Hospital of Pittsburgh of UPMC.

They did not immediately provide other details.

WHAT OTHERS ARE CLICKING ON:

>> MORE TOP STORIES

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s